Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 783, NWS Jackson, MS

November 24, 2008Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2008, 2:09 PM CST for Lamar County, Marion County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2008, 2:09 PM CST (20:09 UTC)
Expired
Nov 24, 2008, 2:51 PM CST
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lamar County, MS, Marion County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 10:16 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Nov 24, 10:16 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST MON NOV 24 2008

.DISCUSSION...TOUGH TEMP FORECAST TODAY AS THE S HALF OF THE AREA HAS
SEEN A BIG BREAK IN THE CLOUDS AND THAT AREA HAS WARMED
SUBSTANTIALLY. I HAVE INCREASED HIGH TEMPS TO MATCH THE LATEST TRENDS
AND WITH THE MOST RECENT SFC OBS...WE ARE CURRENTLY AT THOSE HIGHS I
HAD RAISED TO. THE GOOD THING IS STRONG ASCENT IS QUICKLY MOVING E
AND THE CLOUDS/PRECIP WILL SPREAD THAT WAY RESULTING IN TEMPS
BECOMING MORE STEADY THEN FALLING A BIT AS THE RAIN MOVES IN. I MAY
HAVE TO ADJ TEMP GRIDS AGAIN TO ACCOUNT FOR TRENDS. JUST ONE OF THOSE
DAYS WHERE YOU WILL BE CHASING IT ALL DAY. LOOK FOR THE COLD
FRONT...CURRENTLY MOVING THROUGH SE AR...TO ACCELERATE THIS AFTERNOON
AND MOVE QUICKLY THROUGH THE CWA. LOOK FOR THE FRONT TO ENTER THE NW
DELTA BY 18Z AND PUSH THROUGH THE CWA DURING THE AFTERNOON AND BE
JUST AT HBG BY 00Z.

THE RAIN/SHOWER AREA...ALONG WITH SOME EMBEDDED TSRA...HAS BEEN
CONFINED MAINLY TO A MOISTURE AXIS IN A DEVELOPING WEAK PRE-FRONTAL
TROUGH FEATURE. THE MORE WIDESPREAD RAINS HAVE BEEN TO OUR N WHERE
THE DEEP FORCING AND STRONG ISENTROPIC ASCENT HAVE BEEN LOCATED. LOOK
FOR THAT TREND TO CONTINUE AS AREAS N OF I-20 WILL SEE A THICKER
PRECIP BAND WHILE AREAS TO THE S WILL SEE A MORE NARROW BAND PUSH
THROUGH. THE MAIN THING IS EVERYONE WILL GET WET AS THIS SYSTEM MOVES
THROUGH. LIKE THE PREV FORECAST...I TRIED TO SHOW A STAGGERED ON SET
TO THE RAIN AS WELL AS A STAGGERED END TO THE PRECIP THROUGH THE
AFTERNOON. I WILL LIKELY HAVE TO ISSUE ONE MORE UPDATE TO REFINE THE
PROGRESSION.

AS FOR ANY STRONG ACTIVITY...THERE IS A VERY SMALL CHANCE WE MAY SEE
SOME GUSTY WINDS IN THE SW AND FAR S PORTION OF THE CWA AS SFC
HEATING WILL GIVE WAY TO A BIT MORE INSTABILITY. THE MAIN ISSUE IS
SFC DEW PTS ARE NOT REAL HIGH AND INSTABILITY WILL BE LESS THAN
300-400 J/KG OF MLCAPE. ADDITIONALLY...WHERE THERE IS SOME
INSTABILITY...FORCING AND DEEP LAYER SHEAR IS THE LOWEST/WEAKEST. AT
BEST...A STRONG STORM OR TWO MAY BE POSSIBLE WITH WIND GUSTS 35-50
MPH AS A WORSE CASE WITH A SMALL BOWING TYPE SEGMENT.

&&

.AVIATION...AS OF LATE THIS MORNING IFR-MVFR CONDITIONS WERE
GENERALLY ALONG AND BEHIND A COLD FRONT IN THE RAINS EXTENDING ACROSS
NORTHWEST MISSISSIPPI INTO NORTHEAST LOUISIANA. VFR CONDITIONS AND
BREAKS IN CLOUD COVER WERE NOTED SOUTHEAST OF THE NATCHEZ TRACE.
EXPECT WIDESPREAD SHOWER/TSTM ACTIVITY TO SPREAD OVER THE REST OF
THE REGION THIS AFTERNOON...WHICH WILL MAKE FOR POOR AVIATION
WEATHER WITH MVFR/IFR CONDITIONS ACCOMPANYING A COLD FRONTAL
PASSAGE. LOOK FOR RAPID IMPROVEMENT BEHIND THE FRONT HOWEVER AND VFR
CONDITIONS ARE EXPECTED AT ALL TAF TONIGHT INTO TUESDAY. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  37  60  34 / 100   0   0   0
MERIDIAN      67  34  58  29 / 100  17   0   0
VICKSBURG     67  38  61  35 /  99   0   0   0
HATTIESBURG   72  37  64  32 /  97  19   0   0
NATCHEZ       69  39  63  35 / 100   0   0   0
GREENVILLE    63  37  58  37 /  98   0   0   0
GREENWOOD     64  36  56  35 /  99   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Nov 24, 5:07 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CST MON NOV 24 2008

LAZ007>009-015-016-023>026-MSZ040-047>049-053>056-059>066-072>074-
251115-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
507 AM CST MON NOV 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND WEST
CENTRAL AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS A
COLD FRONT MOVES ACROSS THE OUTLOOK AREA. INSTABILITY WILL BE
LIMITED...BUT STRONG WIND SHEAR WILL SUPPORT WIND GUSTS OF 40 TO 50
MPH IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY.

ARZ074-075-MSZ018-019-025>039-041>046-050>052-057-058-251115-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
507 AM CST MON NOV 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH
CENTRAL AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Special weather statement, Nov 24, 1:46 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CST MON NOV 24 2008

MSZ065-066-242015-
COVINGTON MS-JONES MS-
146 PM CST MON NOV 24 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES NORTHEAST OF COLLINS TO 6 MILES SOUTH
OF COLLINS AT 146 PM CST...MOVING EAST AT 40 MPH.

PEOPLE IN WESTERN JONES AND EASTERN COVINGTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 2:00 PM CSTSevere Thunderstorm WarningJANJones45 min
Nov 24, 2:44 PM CSTSevere Thunderstorm WarningJANClarke20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.